Alert archive / Virginia / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS Baltimore/Washington

February 12, 2009

NWS Baltimore/Washington issued this small craft advisory at Feb 12, 2009, 10:28 PM EST. It took effect at Feb 13, 2009, 12:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 10:28 PM EST (03:28 UTC)
In effect from
Feb 13, 2009, 12:00 AM EST
Expired
Feb 13, 2009, 8:00 PM EST
In force
20 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WHUS71 KLWX 130328
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1028 PM EST THU FEB 12 2009

ANZ530>537-131130-
/O.EXT.KLWX.GL.W.0003.000000T0000Z-090213T0500Z/
/O.NEW.KLWX.SC.Y.0021.090213T0500Z-090214T0200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
1028 PM EST THU FEB 12 2009

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST
FRIDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
287 
WHUS71 KLWX 130507
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1207 AM EST FRI FEB 13 2009

ANZ530>537-131315-
/O.EXP.KLWX.GL.W.0003.000000T0000Z-090213T0500Z/
/O.CON.KLWX.SC.Y.0021.000000T0000Z-090214T0200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
1207 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
686 
WHUS71 KLWX 130901
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 AM EST FRI FEB 13 2009

ANZ530>537-131715-
/O.EXT.KLWX.SC.Y.0021.000000T0000Z-090213T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
401 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
758 
WHUS71 KLWX 131527
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1027 AM EST FRI FEB 13 2009

ANZ530>537-132300-
/O.CON.KLWX.SC.Y.0021.000000T0000Z-090213T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
1027 AM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
011 
WHUS71 KLWX 132030
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EST FRI FEB 13 2009

ANZ530>537-132300-
/O.CON.KLWX.SC.Y.0021.000000T0000Z-090213T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
330 PM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
976 
WHUS71 KLWX 132258
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EST FRI FEB 13 2009

ANZ530>537-140100-
/O.EXT.KLWX.SC.Y.0021.000000T0000Z-090214T0100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
558 PM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
840 
WHUS71 KLWX 140051
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
751 PM EST FRI FEB 13 2009

ANZ530>537-140200-
/O.EXP.KLWX.SC.Y.0021.000000T0000Z-090214T0100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
751 PM EST FRI FEB 13 2009

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 10:25 PM EST, 3 minutes earlier.

Area forecast discussion, Feb 12, 10:25 PM EST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1025 PM EST THU FEB 12 2009

.SYNOPSIS...
GUSTY WINDS WILL DECREASE OVERNIGHT...AS A DEEP LOW PRESSURE
SYSTEM MOVES INTO THE CANADIAN MARITIMES. HIGH PRESSURE BRIEFLY
BUILDS OVER THE REGION FRIDAY. A COUPLE DISTURBANCES WILL PASS
THROUGH THE REGION THIS WEEKEND BRINGING UNSETTLED CONDITIONS.
HIGH PRESSURE WILL RETURN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHORT DISC FROM ALL THE PREV UPDATING OF HEADLINES. A WIND
ADVISORY REMAINS IN EFFECT THRU MIDNIGHT FOR MUCH OF MD...THE
DC/BALT METRO AREAS AND THE WRN ZONES/NRN SHENANDOAH VLY. MIXING
HAS DECREASED AFTER SUNSET...BUT THE BOUNDARY LAYER REMAINS
GUSTY AND WILL BE THRU THE NEXT 24 HRS AT LEAST /GRADUALLY
DECREASING TOWARD THE END OF THIS TIME FRAME/. GALE WRNG ACROSS
THE WATER OF THE TIDAL PTMC/CHESAPEAKE BAY THRU MIDNIGHT AS
WELL...SCA AFTERWHICH.

TEMPS WILL DROP INTO THE M/U30S OVERNIGHT ACROSS THE PIEDMONT. A
FEW LOCALES CLOSER TO FREEZING...ESPC ACROSS THE WRN ZONES. ONLY A
BRIEF REPRIEVE FROM STRONG WINDS OVERNIGHT...THO STEADY GUSTS OF
25-30 MPH EXPECTED ACROSS THE AREAS CURRENTLY UNDER THE WIND
ADVISORY...AND IN THE 15-25 MPH RANGE FURTHER SOUTH.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
P-GRAD CONTS TO RELAX TMRW...AND RDG SHUD BE OHD BY TMRW NGT. TMRW
WL STILL BE A BRZY DAY...BUT SNDGS SUGGEST GUSTS ONLY TO 20-25 KTS.
AFDK WNDS WL DCPL...AND BE L/V. MID-HIGH DECK CLDS WL THEN CREEP IN
AFTR MIDNGT IN ADVC OF NXT SYSTM. TEMPS WL BE CLSR TO AVG...BUT MAY
STILL BE A PINCH ABV...MAXT UPR 40S-UPR 50S AND MIN-T 20S-ARND 30.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE HIGH WILL MOVE OFF THE MID-ATLANTIC COAST EARLY SATURDAY AND
THE NEXT STORM SYSTEM WILL PASS BY JUST TO OUR SOUTH LATER SATURDAY
AFTERNOON INTO EARLY SATURDAY EVENING. LATEST GUIDANCE CONTINUES TO
BACK OFF ON PRECIPITATION AMOUNTS AND THE STRENGTH OF THE SYSTEM AS
IT PASSES BY TO OUR SOUTH. THIS SEEMS REASONABLE BASED ON THE FACT
THAT A CUT OFF UPPER-LEVEL LOW IS PROGGED TO REMAIN OVER THE
CANADIAN MARITIMES DURING THIS TIME. A CONFLUENT ZONE ALOFT BETWEEN
THIS LOW AND AN UPPER-LEVEL DISTURBANCE OVER THE GREAT LAKES WOULD
CAUSE ANY SYSTEM TO WEAKEN AS IT APPROACHES OUR REGION. GIVEN THE
CONTINUING TREND WITH THE LATEST GUIDANCE...HAVE BACKED OFF ON POPS
SOME BUT STILL KEPT CHANCE POPS IN THE FORECAST. THERE WILL NOT BE
MUCH COLD AIR WITH THIS SYSTEM...BUT WITH THE TRACK OF THE SYSTEM TO
THE SOUTH THERE MAY JUST ENOUGH COLD AIR FOR SOME WINTRY
PRECIPITATION...ESPECIALLY ACROSS THE NORTHERN AND WESTERN PORTION
OF THE CWA AND HIGHER ELEVATIONS. PRECIPITATION AMOUNTS WITH THIS
SYSTEM WILL BE LIGHT AT BEST. DRIER AIR SHOULD MOVE IN BEHIND THE
SYSTEM OVERNIGHT SATURDAY AS HIGH PRESSURE BRIEFLY BUILDS OVER THE
REGION.

HIGH PRESSURE OVER THE REGION EARLY SUNDAY WILL MOVE OFF THE
MID-ATLANTIC COAST AND THE NEXT WAVE WAVE OF LOW PRESSURE IN THE
ZONAL FLOW WILL PASS BY TO OUR SOUTH SUNDAY NIGHT. LATEST GUIDANCE
HAS TRENDED FURTHER NORTH AND A BIT STRONGER WITH THIS SYSTEM. HAVE
BUMPED UP POPS ACROSS THE SOUTHWESTERN CWA FOR SUNDAY NIGHT WITH
SNOW POSSIBLE. HIGH PRESSURE WILL BUILD IN BEHIND THIS SYSTEM FOR
EARLY NEXT WEEK. THE NEXT STORM SYSTEM WILL PASS THROUGH THE REGION
DURING THE MIDDLE PART OF NEXT WEEK. THIS SYSTEM APPEARS THAT IT
WILL BE STRONGER WITH A BETTER CHANCE FOR PRECIPITATION.
HOWEVER...THE TRACK OF THE SYSTEM REMAINS UNCERTAIN AT THIS TIME SO
PTYPE IS STILL IN QUESTION.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
ANTICIPATING WINDS TO CONTINUE DECREASING...THO LOCALES NORTH OF
I-66 STILL COMING IN W/ OCCASIONAL +30KT GUSTS. THIS SHOULD LAST
AT LEAST THRU THE MIDNIGHT HR...AND BE REPLACED W/ A STEADY
20-25KT RANGE...OCCASIONALLY LESS DURING THE OVERNIGHT HRS.

AFTER SUNRISE FRI...WINDS WILL AGAIN PICK UP GUSTING INTO THE
20-30KT RANGE...NOT AS BAD AS EARLIER TODAY BUT STILL A STIFF WNWLY
WIND INTO THE MID AFTN HRS FRI...DECREASING JUST BEFORE SUNSET.

A WEAK STORM SYSTEM WILL PASS BY TO THE SOUTH OF THE TERMINALS
SATURDAY INTO EARLY SATURDAY EVENING BRINGING THE CHANCE FOR SUBVFR
CIGS AND VSBYS ALONG WITH LIGHT RAIN OR SNOW. HIGH PRESSURE WILL
BRING VFR CONDITIONS OVERNIGHT SATURDAY INTO SUNDAY. THE NEXT
DISTURBANCE MAY BRING A CHANCE FOR PRECIPITATION SUNDAY
NIGHT...ESPECIALLY NEAR KCHO.

HIGH PRESSURE WILL BUILD OVER THE TERMINALS EARLY NEXT WEEK.

&&

.MARINE...
GALE WRNG STILL IN EFFECT ACROSS THE WATERS THROUGH MIDNIGHT.
RANDOM AND INTERMITTENT GALE OBS APPEARING INTO THIS LATE HR...THO
THESE MARGAINAL GUSTS SHOULD DISSIPATE AFT MIDNIGHT INTO SOLID SCA
CONDITIONS WHICH WILL LINGER THRU AROUND THIS TIME TOMORROW.

A WEAK STORM SYSTEM WILL PASS BY TO THE SOUTH OF THE WATERS SATURDAY
INTO SATURDAY EVENING. WIND SPEEDS SHOULD REMAIN BELOW SCA CRITERIA.
ANOTHER DISTURBANCE WILL PASS SOUTH OF THE WATERS SUNDAY NIGHT.
NORTH-NORTHWEST WINDS MAY GUST TO SMALL CRAFT ADVISORY CRITERIA
OVERNIGHT SUNDAY INTO MONDAY NIGHT BEHIND THIS SYSTEM.

HIGH PRESSURE WILL BUILD OVER THE WATERS TUESDAY.

&&

.FIRE WEATHER...
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS
WILL REMAIN GUSTY OVERNIGHT...ESPECIALLY IN AREAS THAT HAVE
EXPERIENCED BRUSH FIRES AND OTHER FIRE DANGER EARLIER THIS
AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES WILL GRADUALLY
INCREASE NOW THAT THE SUN HAS SET...WHICH WILL ALSO GRADUALLY
DECREASE WIND SPEEDS OVERNIGHT...THOUGH STILL GUSTING INTO THE 30
TO 40 MPH RANGE AT TIMES.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-
     009>011-013-014-501-502.
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ021-028-031-
     042-053-054.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>055-
     501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST FRIDAY FOR ANZ530>537.
     GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ530>537.

&&

UPDATE...GMS
PREV DISCUSSION...HTS/BJL
Hazardous weather outlook, Feb 12, 9:23 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EST THU FEB 12 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
923 PM EST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT FOR MUCH OF THE
WASHINGTON AND BALTIMORE METRO AREAS...EXCEPT FOR SOUTHERN
MARYLAND AND AREAS SOUTH OF FAIRFAX COUNTY VIRGINIA,

A GALE WARNING IS IN EFFECT ACROSS THE WATERS THROUGH TONIGHT. IT
IS ANTICIPATED THAT THE GALE WARNING CAN BE REPLACED WITH A SMALL
CRAFT ADVISORY LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS
THE WATERS FRIDAY...WITH RETURNING SMALL CRAFT ADVISORY CONDITIONS
EXPECTED SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER..REPORTS OF WIND
GUSTS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-131000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
923 PM EST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT FOR AREAS WEST
OF THE BLUE RIDGE AND THE BALTIMORE WASHINGTON METROPOLITAN AREA.
PLEASE REFER TO WBCNPWLWX FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER..REPORTS OF WIND
GUSTS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.

In the hours before

Local storm report, Feb 12, 5:15 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EST THU FEB 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND DMG REISTERSTOWN            39.46N 76.81W
02/12/2009                   BALTIMORE          MD   NEWSPAPER

            LARGE TREE FELL DOWN IN CHATSWORTH SCHOOL PARKING LOT
            DAMAGING EIGHT CARS.

&&

KLEIN
Local storm report, Feb 12, 9:07 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EST THU FEB 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     NON-TSTM WND DMG FRONT ROYAL             38.92N 78.18W
02/12/2009                   WARREN             VA   TRAINED SPOTTER

            SHINGLES WERE BLOWN OFF A ROOF.

0400 AM     NON-TSTM WND DMG ESE GERRARDSTOWN        39.37N 78.09W
02/12/2009                   BERKELEY           WV   TRAINED SPOTTER

            SEVERAL TRACTOR TRAILERS BLOWN OFF INTERSTATE 81 ALONG
            THE WEST VIRGINIA/VIRGINIA LINE.

0445 AM     NON-TSTM WND DMG FALLSTON                39.52N 76.43W
02/12/2009                   HARFORD            MD   CO-OP OBSERVER

            NUMEROUS TREES DOWN AROUND FALLSTON.

0540 AM     NON-TSTM WND DMG SHORT GAP               39.54N 78.81W
02/12/2009                   MINERAL            WV   EMERGENCY MNGR

            TREE DOWN ON HOUSE.

0555 AM     NON-TSTM WND DMG SHORT GAP               39.54N 78.81W
02/12/2009                   MINERAL            WV   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY.
            TREE DOWN ON POWERLINES CAUSING A 15 ACRE BRUSH FIRE.

0630 AM     NON-TSTM WND DMG 2 NNW MARTINSBURG ARPT  39.42N 77.99W
02/12/2009                   BERKELEY           WV   TRAINED SPOTTER

            AT LEAST 50 TREES DOWN NEAR OR ON ROADS IN AND NEAR
            MARTINSBURG. SEVERAL TIN ROOFS SEEN BLOWN DOWN ALONG
            ROADWAYS.

0802 AM     NON-TSTM WND DMG SHORT GAP               39.54N 78.81W
02/12/2009                   MINERAL            WV   EMERGENCY MNGR

            PORCH BLEW OFF HOUSE INTO NEIGHBORS HOUSE.

0842 AM     NON-TSTM WND DMG WILEY FORD              39.61N 78.78W
02/12/2009                   MINERAL            WV   EMERGENCY MNGR

            ABANDONED HOUSE COMPLETELY DESTROYED.

1102 AM     NON-TSTM WND DMG BERKELEY SPRINGS        39.63N 78.23W
02/12/2009                   MORGAN             WV   EMERGENCY MNGR

            NUMEROUS TREES DOWN THROUGHOUT THE COUNTY. SIX BRUSH
            FIRES DUE TO DOWNED POWERLINES IN THE COUNTY.

1107 AM     NON-TSTM WND DMG MARTINSBURG             39.46N 77.97W
02/12/2009                   BERKELEY           WV   EMERGENCY MNGR

            TREES/POWERLINES DOWN THROUGHOUT THE COUNTY. FOUR BRUSH
            FIRES IN THE COUNTY.

1150 AM     NON-TSTM WND DMG REISTERSTOWN            39.46N 76.81W
02/12/2009                   BALTIMORE          MD   NEWSPAPER

            LARGE TREE FELL DOWN IN CHATSWORTH SCHOOL PARKING LOT
            DAMAGING EIGHT CARS.

1156 AM     NON-TSTM WND DMG PHILOMONT               39.06N 77.74W
02/12/2009                   LOUDOUN            VA   EMERGENCY MNGR

            NUMEROUS TREES UP TO 8 INCH DIAMETER DOWN THROUGHOUT THE
            COUNTY. WIRES DOWN CAUSING 1 ACRE BRUSH FIRE IN
            NEERSVILLE.

1212 PM     NON-TSTM WND DMG HAGERSTOWN              39.64N 77.72W
02/12/2009                   WASHINGTON         MD   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY.
            MOST OF THE DAMAGE REPORTS CAME FROM HAGERSTOWN.

1226 PM     NON-TSTM WND DMG WESTMINSTER             39.58N 77.01W
02/12/2009                   CARROLL            MD   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY.

1245 PM     NON-TSTM WND DMG CHARLOTTESVILLE         38.04N 78.49W
02/12/2009                   CITY OF CHARLOTTES VA   FIRE DEPT/RESCUE

            A 70 FOOT MAPLE TREE FELL ONTO A HOUSE ON CAROLINE
            AVENUE.

0254 PM     NON-TSTM WND DMG VIENNA                  38.90N 77.26W
02/12/2009                   FAIRFAX            VA   EMERGENCY MNGR

            TREE FELL DOWN ONTO HOUSE.

&&

KRAMAR

Nearby

Small Craft Advisories in Virginia, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.